Alert archive / Mississippi / Flash Flood Watches in 2009

Flash Flood Watch 13, NWS Jackson, MS

July 28, 20097 parishes in Louisiana; 29 counties in Mississippi; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this flash flood watch at Jul 28, 2009, 7:05 PM CDT for 7 parishes in Louisiana; 29 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Jul 28, 2009, 10:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2009, 7:05 PM CDT (00:05 UTC)
In effect from
Jul 28, 2009, 10:00 PM CDT
Expired
Jul 29, 2009, 7:00 AM CDT
In force
9 hr
Issued by
NWS Jackson, MS
Flood severity
None
All 38 counties

Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Attala County, MS, Bolivar County, MS, Carroll County, MS, Claiborne County, MS, Copiah County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Leflore County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 63 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KJAN 290005
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CDT TUE JUL 28 2009

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>037-
040>044-047>050-053>056-290815-
/O.NEW.KJAN.FF.A.0013.090729T0300Z-090729T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-
CLAIBORNE-COPIAH-SIMPSON-SMITH-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE...
BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...
GOODMAN...KOSCIUSKO...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH
705 PM CDT TUE JUL 28 2009

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ARKANSAS...
 NORTHEAST LOUISIANA AND MISSISSIPPI.

* FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING

* ANOTHER AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP
  ACROSS THE WEST CENTRAL PORTIONS OF THE FORECAST AREA LATER TONIGHT
  INTO WEDNESDAY MORNING AND BRING THE POTENTIAL FOR HEAVY RAINFALL.
  AT THIS TIME...THE EXACT AREA THESE STORMS WILL FORM IS TOUGH TO
  PIN POINT...BUT AN AREA FROM BASTROP TO YAZOO CITY...AND WITH IN
  THE I-20 CORRIDOR SEEM TO BE THE PRIMARY AXIS FOR RE-DEVELOPMENT TO
  OCCUR AROUND OR AFTER MIDNIGHT. RAINFALL AMOUNTS BETWEEN 1 AND 3
  INCHES APPEAR LIKELY WITH MUCH HIGHER AMOUNTS NEAR 5 INCHES
  POSSIBLE AS STORMS MAY REPEATEDLY MOVE OVER THE SAME LOCATIONS. DUE
  TO RECENT RAINS AND SATURATED SOIL CONDITIONS...FLASH FLOODING WILL
  BE POSSIBLE WITH JUST A QUICK 1 TO 2 INCHES OF RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CME
3 follow-up statements
000 
WGUS64 KJAN 290502
FFAJAN

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
1202 AM CDT WED JUL 29 2009

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>037-
040>044-047>050-053>056-291200-
/O.CON.KJAN.FF.A.0013.000000T0000Z-090729T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-
CLAIBORNE-COPIAH-SIMPSON-SMITH-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE...
BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...
GOODMAN...KOSCIUSKO...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH
1202 AM CDT WED JUL 29 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND 
 MISSISSIPPI.

* UNTIL 7 AM CDT WEDNESDAY

* ANOTHER AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ACROSS THE
  WEST CENTRAL PORTIONS OF THE FORECAST AREA AND WILL BRING THE
  POTENTIAL FOR HEAVY RAINFALL. AT THIS TIME...AN AREA FROM BASTROP
  TO YAZOO CITY...AND WITH IN THE I-20 CORRIDOR SEEM TO BE THE
  PRIMARY AXIS FOR CONTINUED DEVELOPMENT TO OCCUR THROUGH SUNRISE.
  RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES APPEAR LIKELY WITH MUCH
  HIGHER AMOUNTS NEAR 5 INCHES POSSIBLE AS STORMS MAY REPEATEDLY MOVE
  OVER THE SAME LOCATIONS. DUE TO RECENT RAINS AND SATURATED SOIL
  CONDITIONS...FLASH FLOODING WILL BE POSSIBLE WITH JUST A QUICK 1 TO
  2 INCHES OF RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CME
000 
WGUS64 KJAN 290545
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
1245 AM CDT WED JUL 29 2009

MSZ038-039-045-046-051-052-291200-
/O.EXA.KJAN.FF.A.0013.000000T0000Z-090729T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-
INCLUDING THE CITIES OF...LOUISVILLE...MACON...BROOKSVILLE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...NEWTON...UNION...
DECATUR...CONEHATTA...MERIDIAN
1245 AM CDT WED JUL 29 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF EAST CENTRAL 
 MISSISSIPPI.

* UNTIL 7 AM CDT THIS MORNING

* ANOTHER AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ACROSS THE
  CENTRAL PORTIONS OF THE FORECAST AREA AND WILL BRING THE POTENTIAL
  FOR HEAVY RAINFALL THROUGH SUNRISE. AT THIS TIME...AN AREA FROM
  BASTROP TO YAZOO CITY TO DEKALB...AND WITH IN THE I-20 CORRIDOR
  SEEM TO BE THE PRIMARY AXIS FOR CONTINUED DEVELOPMENT TO OCCUR
  THROUGH SUNRISE. RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES APPEAR
  LIKELY WITH MUCH HIGHER AMOUNTS NEAR 5 INCHES POSSIBLE AS STORMS
  MAY REPEATEDLY MOVE OVER THE SAME LOCATIONS. DUE TO RECENT RAINS
  AND SATURATED SOIL CONDITIONS...FLASH FLOODING WILL BE POSSIBLE
  WITH JUST A QUICK 1 TO 2 INCHES OF RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>037-
040>044-047>050-053>056-291200-
/O.CON.KJAN.FF.A.0013.000000T0000Z-090729T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-
CLAIBORNE-COPIAH-SIMPSON-SMITH-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE...
BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...
GOODMAN...KOSCIUSKO...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH
1245 AM CDT WED JUL 29 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND 
 MISSISSIPPI.

* UNTIL 7 AM CDT THIS MORNING

* ANOTHER AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ACROSS THE
  CENTRAL PORTIONS OF THE FORECAST AREA AND WILL BRING THE POTENTIAL
  FOR HEAVY RAINFALL. AT THIS TIME...AN AREA FROM BASTROP TO YAZOO
  CITY TO DEKALB...AND WITH IN THE I-20 CORRIDOR SEEM TO BE THE
  PRIMARY AXIS FOR CONTINUED DEVELOPMENT TO OCCUR THROUGH SUNRISE.
  RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES APPEAR LIKELY WITH MUCH
  HIGHER AMOUNTS NEAR 5 INCHES POSSIBLE AS STORMS MAY REPEATEDLY MOVE
  OVER THE SAME LOCATIONS. DUE TO RECENT RAINS AND SATURATED SOIL
  CONDITIONS...FLASH FLOODING WILL BE POSSIBLE WITH JUST A QUICK 1 TO
  2 INCHES OF RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CME
000 
WGUS64 KJAN 291204
FFAJAN

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
704 AM CDT WED JUL 29 2009


ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>056-
291315-
/O.EXP.KJAN.FF.A.0013.000000T0000Z-090729T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE...
BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...
GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...BROOKSVILLE...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND...
MADISON...CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER...
DE KALB...SCOOBA...VICKSBURG...JACKSON...PEARL...BRANDON...
RICHLAND...FOREST...MORTON...NEWTON...UNION...DECATUR...
CONEHATTA...MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH
704 AM CDT WED JUL 29 2009

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ARKANSAS...
NORTHEAST LOUISIANA AND MISSISSIPPI HAS EXPIRED. 


MUCH OF THE HEAVY RAIN HAS ENDED ACROSS THE AREA AND THE POTENTIAL
FOR FLASH FLOODING HAS DIMINISHED. CONDITIONS WILL CONTINUE TO BE
MONITORED FOR RE-DEVELOPMENT TODAY.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Jul 28, 3:39 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 28, 3:39 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT TUE JUL 28 2009

.SHORT TERM...A WEAKENING WEATHER DISTURBANCE WILL CONTINUE TO TRACK
ACROSS THE REGION THIS EVENING. THE ASSOCIATED LOW LEVEL IMPULSE HAS
REMAINED NW OF THE AREA BUT INCREASED FLOW/SHEAR OVER NERN MS HAS
RESULTED IN ISOLATED SEVERE STORMS THIS AFTERNOON. THIS ACTIVITY
WILL LIFT EAST OF THE MS BORDER BY SUNSET BUT RAIN CHANCES WILL
CONTINUE INTO THE NIGHTTIME HOURS. RAIN COVERAGE WILL DECREASE OVER
THE REMAINDER OF THE REGION THIS EVENING AFTER DAYTIME HEATING
SUBSIDES. HOWEVER WITH WEAK IMPULSES CONTINUING TO DROP INTO THE
AREA IN NWLY FLOW...THE NEXT ONE NOTED INTO OK/NRN TX THIS
AFTERNOON...RAIN CHANCES CAN NOT BE REMOVED FOR TONIGHT. THE AIR
MASS WILL REMAIN UNUSUALLY MOIST THROUGH THE END OF THE WORK WEEK
WITH PRECIPITABLE WATER VALUES REMAINING WELL ABOVE 2 INCHES AT MOST
LOCATIONS. CAPE VALUES REMAIN HEALTHY...ESPECIALLY DURING AFTERNOON
HEATING...TO MAINTAIN THE RISK OF ISOLATED STRONG TO SEVERE
CONVECTION AND THE POSSIBILITY OF LOCAL POCKETS OF HEAVY RAINFALL
EACH PERIOD. THE SERIES OF SHORTWAVES WILL CONTINUE ACROSS THE AREA
WITH ANOTHER RELATIVELY STRONG WAVE INDICATED FOR THURSDAY. SHEAR
VALUES INCREASE SIGNIFICANTLY DURING THE DAY THURSDAY OVER WRN
ZONES...INCREASING THE CHANCE OF ISOLATED SEVERE FOR THAT PERIOD.
GOOD FORCING WILL CONTINUE THURSDAY NIGHT AND FRIDAY WHEN A SURFACE
TROUGH MOVES INTO THE AREA. LEANED A BIT CLOSER TO THE SLIGHTLY
WETTER PREVIOUS FORECAST NUMBERS OVER MOS FOR POPS THIS RUN.

.LONG TERM...GLOBAL MODELS ARE IN GENERAL AGREEMENT THAT THE ACTIVE
CONVECTIVE PATTERN WILL PERSIST LATE THIS WEEK. ANOTHER UNSEASONABLY
STRONG SHORTWAVE TROUGH MOVING THROUGH ENERGETIC CYCLONIC FLOW WILL
LIKELY BRING A CONVECTIVE SYSTEM ACROSS THE NRN HALF OF THE AREA
THURSDAY NIGHT AND HAVE INCREASED MEX POPS THERE. PRECIPITABLE WATER
AIR > 2 INCHES...20-30KTS OF WESTERLY LOW-MID LEVEL FLOW...AND A
340K+ 850MB THETAE RIDGE FEEDING INTO THE SYSTEM SPELL MORE HEAVY
RAIN AND FLASH FLOOD POTENTIAL MOSTLY NORTH OF I-20. THERE WILL ALSO
BE CONDITIONAL RISK FOR SEVERE WEATHER  GOVERNED BY HOW MUCH DIURNAL
HEATING CAN PRECEDE THE SYSTEM...SO WILL CONTINUE TO MENTION BOTH
THE SEVERE/HEAVY RAINFALL RISKS IN THE HWO.

THIS WEEKEND INTO EARLY NEXT WEEK...THE 00Z GFS INDICATES
SUBSTANTIAL RELAXING OF THE DEEP LAYER FLOW AND WEAKER SYNOPTIC
SCALE FORCING...SUGGESTING THAT TSTM ACTIVITY WILL BECOME MORE
DISORGANIZED AND DIURNALLY-DRIVEN. THIS RETURN TO A MORE TYPICAL
PATTERN IS SUPPORTED BY THE GEFS...BUT IT SHOULD BE NOTED THAT THE
ECMWF STILL MAINTAINS LOWER HEIGHTS. FOR NOW THE LOW-END MEX CHANCE
POPS AND TEMPERATURES NEAR OR SLIGHTLY ABOVE CLIMATE AVERAGE LOOK
REASONABLE. /EC/

&&

.AVIATION...FOR THE REMAINDER OF THE AFTERNOON CEILINGS WILL BE
BASICALLY MVFR WITH SOME IFR IN LOW CLOUDS WITH SHOWERS WITH PERIODS
OF HEAVY RAIN AND EMBEDDED THUNDERSTORMS. VISIBILITIES WILL CONTINUE
TO BE REDUCED DUE TO PERIODS OF HEAVY RAIN. WINDS WILL REMAIN OUT OF
THE SOUTH AROUND 10KTS OR LESS. VFR CONDITIONS MAY DEVELOP BRIEFLY
TONIGHT...MAINLY AFTER 03Z. FOR TONIGHT MUCH OF THE RAIN WILL BE
DECREASING...BUT STILL EXPECT SOME SHOWERS WITH A FEW EMBEDDED
RUMBLES OF THUNDER THROUGH THE NIGHT. THIS WILL PROVIDE MORE MVFR
CONDITIONS WITH LOCAL IFR CONDITIONS IN LOW CLOUDS...PATCHY FOG AND
SHOWERS WITH EMBEDDED ISOLATED THUNDERSTORMS. FOR WEDNESDAY MORNING
EXPECT PATCHY SHOWERS WITH IFR-MVFR CEILINGS./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  87  73  91 /  43  48  25  45
MERIDIAN      72  87  72  90 /  64  50  25  52
VICKSBURG     72  88  74  92 /  29  46  25  43
HATTIESBURG   73  87  74  92 /  44  58  25  54
NATCHEZ       73  88  74  92 /  30  47  25  40
GREENVILLE    73  87  74  88 /  25  42  42  46
GREENWOOD     72  87  72  88 /  40  43  43  44

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

03/EC/17
Hazardous weather outlook, Jul 28, 3:50 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT TUE JUL 28 2009

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>028-034>036-040>043-
047>049-291900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
WARREN-HINDS-RANKIN-
350 PM CDT TUE JUL 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...EXTREME NORTHEAST LOUISIANA...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY A STRONG

UPPER LEVEL DISTURBANCE PASSING OVER THE AREA LATE THURSDAY INTO
FRIDAY SHOULD BRING ANOTHER ROUND OF HEAVY RAINFALL AND THE
POTENTIAL FOR A FEW SEVERE THUNDERSTORMS. VERY MOIST AIR WILL
CONTINUE TO SUPPORT THE POTENTIAL FOR LOCALIZED FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MAY BE NEEDED LATE THIS WEEK.

MSZ029>033-037>039-044>046-050>052-291900-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-
147 PM CDT TUE JUL 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY
A FEW STRONG TO SEVERE THUNDERSTORMS CONTAINING WIND GUSTS OF 40 TO
60 MPH AND WEAK SHORT LIVED TORNADOES CAN NOT BE RULED OUT IN
STRONGER STORMS THROUGH 6 PM...BUT MOST THUNDERSTORMS WILL REMAIN
BELOW SEVERE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON
INTO EARLY THIS EVENING AS RAIN AND THUNDERSTORMS MOVE ACROSS THE
AREA. THE AIRMASS OVER THE ARKLAMISS REMAINS VERY MOIST...AND
DEVELOPING SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCAL HEAVY
DOWNPOURS. THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY
AFTER 6 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

A STRONG UPPER LEVEL DISTURBANCE PASSING OVER THE AREA LATE THURSDAY
INTO FRIDAY SHOULD BRING ANOTHER ROUND OF HEAVY RAINFALL AND THE
POTENTIAL FOR A FEW SEVERE THUNDERSTORMS. VERY MOIST AIR WILL
CONTINUE TO SUPPORT THE POTENTIAL FOR LOCALIZED FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MAY BE NEEDED THIS AFTERNOON AND AGAIN
LATE THIS WEEK.

LAZ023>026-MSZ053>066-072>074-291900-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
147 PM CDT TUE JUL 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND SOUTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY
ISOLATED STRONG TO SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE AS A STRONG UPPER LEVEL DISTURBANCE PASSES BY THIS
AFTERNOON. THE AIRMASS IS VERY MOIST AND DAYTIME HEATING HAS
INCREASED ALLOWING NUMEROUS THUNDERSTORMS TO DEVELOP. THE STRONGEST
STORMS COULD PRODUCE WIND GUSTS OF 40 TO 60 MPH AND HAIL...AND VERY
HEAVY HEAVY RAINFALL. THUNDERSTORMS WILL DECREASE IN COVERAGE AND
INTENSITY AFTER 6 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

A STRONG UPPER LEVEL DISTURBANCE PASSING OVER THE AREA LATE THURSDAY
INTO FRIDAY SHOULD BRING ANOTHER ROUND OF HEAVY RAINFALL AND THE
POTENTIAL FOR A FEW SEVERE THUNDERSTORMS. VERY MOIST AIR WILL
CONTINUE TO SUPPORT THE POTENTIAL FOR LOCALIZED FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MAY BE NEEDED THROUGH EARLY THIS EVENING
AND AGAIN LATE THIS WEEK.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

17/03

In the hours before

Special weather statement, Jul 28, 3:06 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT TUE JUL 28 2009

MSZ065-066-074-282035-
COVINGTON MS-JONES MS-FORREST MS-
306 PM CDT TUE JUL 28 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
VERY HEAVY RAIN WAS LOCATED 3 MILES NORTHWEST OF EASTABUCHIE AT 306
PM CDT...MOVING NORTHEAST AT 35 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN FORREST...JONES AND SOUTHEASTERN COVINGTON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

GARRETT
Local storm report, Jul 28, 3:49 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT TUE JUL 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     LAUREL                  31.69N 89.14W
07/28/2009  U0 MPH           JONES              MS   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ONTO A GAS METER IN THE EAST
            CENTRAL PART OF JONES COUNTY.

&&

HAMRICK
Special weather statement, Jul 28, 4:16 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT TUE JUL 28 2009

MSZ052-058-282200-
CLARKE MS-LAUDERDALE MS-
416 PM CDT TUE JUL 28 2009

...STRONG THUNDERSTORMS MOVING ACROSS EAST CENTRAL MISSISSIPPI...

A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS FROM COLLINSVILLE TO ENTERPRISE AT 415 PM CDT...MOVING
NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS...WHICH WILL MOVE ACROSS THE
MERIDIAN AREA THROUGH 5 PM. TEMPORARY PONDING OF WATER MAY OCCUR IN
LOW LYING AREAS.

PEOPLE IN LAUDERDALE AND NORTHERN CLARKE COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

AEG
Local storm report, Jul 28, 5:06 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT TUE JUL 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     4 SE MERIDIAN           32.34N 88.66W
07/28/2009                   LAUDERDALE         MS   LAW ENFORCEMENT

            TREES DOWN ALONG FISHER ROAD AND ZERO ROAD IN THE
            COMMUNITY OF ZERO.

&&

JALLEN
Local storm report, Jul 28, 5:07 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT TUE JUL 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND DMG     LAUDERDALE              32.52N 88.51W
07/28/2009                   LAUDERDALE         MS   LAW ENFORCEMENT

            MULTIPLE TREES DOWN IN LAUDERDALE COMMUNITY.

&&

JALLEN
Local storm report, Jul 28, 5:24 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT TUE JUL 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND GST     CLEM                    31.71N 89.79W
07/28/2009  E50 MPH          JEFFERSON DAVIS    MS   EMERGENCY MNGR

            COUPLE OF TREES DOWN ON CLEM ROAD

&&

AG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 11:55 PM CDTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Yazoo3 hr
Jul 29, 7:12 AM CDTFlash Flood WarningJANHinds, Issaquena, Madison, Warren, Yazoo2 hr
Jul 29, 8:23 AM CDTFlash Flood WarningJANHinds, Leake, Madison, Rankin, Scott112 min
Jul 29, 9:13 AM CDTFlash Flood WarningJANHinds, Madison, Warren, Yazoo24 min
Jul 29, 9:58 AM CDTFlash Flood WarningJANAttala, Holmes, Leake, Madison, Yazoo2 hr
Jul 29, 2:55 PM CDTRiver Flood WarningJANMadison, Yazoo6 days
Jul 29, 2:55 PM CDTRiver Flood WarningJANHinds, Warren8 days
Jul 29, 3:00 PM CDTFlash Flood WarningJANCarroll, Holmes, Humphreys, Leflore, Montgomery, Sunflower2 hr
Jul 29, 3:37 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba38 min
Jul 29, 3:59 PM CDTFlash Flood WarningJANBolivar, Leflore, Sunflower, Washington3 hr
Jul 29, 5:59 PM CDTFlash Flood WarningJANWashington2 hr

Nearby

Flash Flood Watches in Mississippi, 2009Flash Flood Watches in Louisiana, 2009Flash Flood Watches in Arkansas, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.